Pinky Pie

The Itch & Me

Posted on: December 1, 2009

There is an old saying, “If the palm of your right hand is itchy, then it foretells that money is coming to you, but don’t scratch it as that stops the money from coming! If it’s your left palm that is itchy, then scratch away, as that means that you’ll soon be paying money.” (www.answerbag.com)

My right palm is about the only place that didn’t itch yesterday. Thus, I don’t even get money coming my way (although feel free to send some any time you want).

The itch in my hands – but not my palms, left or right – is so severe that it felt like my hands were burning. I also have itches in my feet, my hips and more.

Oh yeah. As I wrote earlier on this blog, this whole cancer treatment thing is like “Anything Can Happen Day” on the old Mickey Mouse Show. Who knows where my next side effect is coming from?

The itch and accompanying rash when I scratch (I’m trying not to do so) may just be related to winter dryness plus added dryness from chemotherapy.

But I also had intense pain and burning sensation that came with the itch. I spoke with a nurse from the cancer center and decided that since I am only ten minutes away to stop in. The nurse heard my story – which I don’t want to stick with – and then spoke with my oncologist who came by.

It would be pretty unusual to have an allergic response to Taxol come this late – ten days after treatment. But what it can cause is peripheral neuropathy – numbness and pain in the hands and feet. We’ll find out with the next treatment if that it is peripheral neuropathy. My next chemotherapy is Friday.

Yes, chemo is the gift that keeps on giving or potentially keeps on giving beyond treatment, although many peripheral neuropathies go away with time.

How am I dealing with this? I’ve tried several lotions and take Benadryl, which apparently I am NOT allergic to (pardon that preposition at the end of the sentence and an earlier one). The Benadryl helps the most, but knocks me on my keyster (a term from Vaudeville that refers to one’s posterior).

But all this is an inconvenience, a pain in the rump, feet and hands for a while and only for a while  – hopefully. And then slowly but surely after chemotherapy and radiation are over, I’ll be back to myself once again.

I’ve seen glimpses of myself each time just before the next treatment and I can’t wait. As I’ve said many times to friends and family, chemotherapy is not all it’s cracked up to be (and it’s not cracked up to be much).

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Posts by month

Enter your email address to subscribe to this blog and receive notifications of new posts by email.

Join 63 other followers

December 2009
S M T W T F S
« Nov   Jan »
 12345
6789101112
13141516171819
20212223242526
2728293031  

Blog Stats

  • 136,255 hits
%d bloggers like this: